Today he weighed in 3 pounds heavier than 4 months ago....so not only did he gain back the 1 pound he had lost previously but he gained the desired 2 pounds on top of it. The goal for December to to get him to 70 pounds....2 pounds in 4 months time. It will be harder since he will be going back to school soon which means he will go back onto the routine of taking his meds on a regular basis and not have so many days off, but I think we can handle it. He also grew another 1/2 inch in height! Overall Mom is very happy with the progress we made in that department.
We also discussed with the doctor the mood swings and depression that he has coming off the medication and what I was told is that we first and foremost must look at the benefits vs. the side effects...which one wins?? The benefit is that Orion can control himself, he becomes a normal young man who is not out of control. He holds his tongue, he's respectful and kind, he's helpful and basically everything you hope your child would be on a daily basis. He does well when he's in school, gets good grades and has friends who will play with him, people who will seek him out and ask him to join them in their games. He's a well rounded youth well on his way to becoming a solid, well rounded adult. The side effects are that he has these mood swings when the medicine starts to wear off, he has trouble deciding what to do, loses interest in his usual activities, becomes moody and irritable and down-right onry. He "snuffles" throughout the day, sometimes loudly, and that can be a bit irritating to those around him. But which is better? Are those benefits worth the side effects? The doctor feels they are and I have to agree. He feels that these side effects have been worse over the summer mainly because of the fact that we did not have him on anything resembling a schedule at all this summer and that constant change makes it so his body can't get used to the medicine. He feels if we just get him onto a routine and we stick to that routine then the side effects will lessen or possibly even go away completely! We are going to try a good solid month of routine and if we don't see any changes and these side effects become too bothersome then we will talk about making a change in dosage or medicine. For now we just deal, the doctor said to finish out our summer however we want and when the school year starts get him back onto a routine and then stick with it.
Overall I am satisfied with what I had to hear. It is comforting to know that the snuffling isn't a sinus problem, not allergies or anything like that, it's simply a tic that is caused by the meds being whacked out and not on any sort of routine. The doctor feels once we get him on a routine, he will stop snuffling so much. We might also be able to teach him to control it to an extent where he can maybe not the noise so loudly. I'm going to research it some and see what I can do to help him in that department.
|From Blogger Pictures|